Alert archive / North Carolina / Freeze Warnings in 2005
Freeze Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Nov 25, 2005, 3:56 AM EST. It took effect at Nov 25, 2005, 11:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2005, 3:56 AM EST (08:56 UTC)
- In effect from
- Nov 25, 2005, 11:00 PM EST
- Expired
- Nov 26, 2005, 8:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 250856 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EST FRI NOV 25 2005 NCZ100-101-SCZ034-046-252000- /O.UPG.KILM.FZ.A.0001.051126T0400Z-051126T1300Z/ /O.NEW.KILM.FZ.W.0004.051126T0400Z-051126T1300Z/ BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH...GEORGETOWN 356 AM EST FRI NOV 25 2005 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST SATURDAY... THE COLDEST TEMPERATURES TONIGHT ARE EXPECTED FOR INLAND LOCATIONS SUCH AS CASTLE HAYNE...LELAND...BOLIVIA...LORIS AND CONWAY. TEMPERATURES IN THESE AREAS SHOULD FALL INTO THE UPPER 20S. WITH NORTHEAST WINDS EXPECTED TO BRING SLIGHTLY MILDER AIR IN FROM THE OCEAN...SOME BEACHFRONT COMMUNITIES SHOULD REMAIN ABOVE FREEZING. THIS INCLUDES PORTIONS OF KURE BEACH...BALD HEAD ISLAND...MURRELLS INLET AND PAWLEYS ISLAND. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING. UNPROTECTED SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED. THESE PLANTS WILL NEED TO BE BROUGHT INDOORS OR COVERED TO PROTECT THEM FROM THE COLD. $$ TRA
4 follow-up statements
000 WWUS72 KILM 251850 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 150 PM EST FRI NOV 25 2005 NCZ100-101-SCZ034-046-260400- /O.CON.KILM.FZ.W.0004.051126T0400Z-051126T1300Z/ BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH...GEORGETOWN 150 PM EST FRI NOV 25 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST SATURDAY. AN UNSEASONABLY COLD AIR MASS WILL REMAIN ACROSS THE AREA OVERNIGHT WITH LOW TEMPERATURES DROPPING TO NEAR FREEZING...MAINLY AWAY FROM THE IMMEDIATE COAST. THE MODERATING EFFECTS FROM THE RELATIVELY WARM OCEAN WILL KEEP TEMPERATURES JUST ABOVE FREEZING ALONG THE IMMEDIATE COAST. SOME SHELTERED AREAS INLAND MAY EXPERIENCE LOW TEMPERATURES IN THE UPPER 20S. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING. UNPROTECTED SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED. THESE PLANTS WILL NEED TO BE BROUGHT INDOORS OR COVERED TO PROTECT THEM FROM THE COLD. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/ILM. $$ 15
000 WWUS72 KILM 260258 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 958 PM EST FRI NOV 25 2005 NCZ100-101-SCZ034-046-261300- /O.CON.KILM.FZ.W.0004.051126T0400Z-051126T1300Z/ BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH...GEORGETOWN 958 PM EST FRI NOV 25 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... AN UNSEASONABLY COLD AIR MASS WILL REMAIN ACROSS THE AREA OVERNIGHT WITH LOW TEMPERATURES DROPPING TO NEAR FREEZING... MAINLY AWAY FROM THE IMMEDIATE COAST. THE MODERATING EFFECTS FROM THE RELATIVELY WARM OCEAN WILL KEEP TEMPERATURES JUST ABOVE FREEZING ALONG THE IMMEDIATE COAST. SOME SHELTERED AREAS INLAND MAY EXPERIENCE LOW TEMPERATURES IN THE UPPER 20S. A FREEZE WARNING IS ISSUED DURING THE GROWING SEASON WHEN TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING. UNPROTECTED SENSITIVE PLANTS LEFT OUTDOORS MAY BE DAMAGED OR KILLED. THESE PLANTS WILL NEED TO BE BROUGHT INDOORS OR COVERED TO PROTECT THEM FROM THE COLD. $$
000 WWUS72 KILM 260808 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 308 AM EST SAT NOV 26 2005 SCZ046-260915- /O.CAN.KILM.FZ.W.0004.000000T0000Z-051126T1300Z/ GEORGETOWN- INCLUDING THE CITY OF...GEORGETOWN 308 AM EST SAT NOV 26 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FREEZE WARNING FOR GEORGETOWN COUNTY. $$ NCZ100-101-SCZ034-261300- /O.CON.KILM.FZ.W.0004.000000T0000Z-051126T1300Z/ BRUNSWICK-NEW HANOVER-HORRY- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH 308 AM EST SAT NOV 26 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... TEMPERATURES OF 29 TO 32 DEGREES WILL BE EXPERIENCED INLAND THROUGH 8 AM THIS MORNING. CLOSER TO THE BEACHES...WARMER AIR BLOWING ONSHORE WILL KEEP TEMPERATURES A FEW DEGREES ABOVE FREEZING. $$ TRA
000 WWUS72 KILM 261307 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 807 AM EST SAT NOV 26 2005 NCZ100-101-SCZ034-261415- /O.EXP.KILM.FZ.W.0004.000000T0000Z-051126T1300Z/ BRUNSWICK-NEW HANOVER-HORRY- INCLUDING THE CITIES OF...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...CONWAY...MYRTLE BEACH 807 AM EST SAT NOV 26 2005 ...FREEZE WARNING HAS EXPIRED... FREEZING CONDITIONS WERE EXPERIENCED IN INLAND AREAS EARLIER THIS MORNING...HOWEVER LOCATIONS NEAR THE BEACHES REMAINED AS MUCH AS SEVERAL DEGREES ABOVE FREEZING DUE TO THE MODERATING AFFECTS OF THE RELATIVELY WARMER OCEAN. SINCE TEMPERATURES HAVE REACHED THEIR LOWS AND WILL CONTINUE TO RISE ABOVE FREEZING...THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ JAQ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Nov 25, 3:00 AM EST, 56 minutes earlier.
Area forecast discussion, Nov 25, 3:00 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
300 AM EST FRI NOV 25 2005
.SHORT TERM (TODAY THROUGH SUNDAY)...
THE COLD FRONT IS CROSSING THE AREA EARLY THIS MORNING AND SHOULD BE
TO OUR SOUTH BEFORE DAYBREAK. COLDER AND MUCH DRIER AIR IS WORKING
ITS WAY SOUTH BEHIND THE FRONT AND WILL KNOCK 20 DEGREES OFF HIGH
TEMPERATURES FROM THURSDAY. THIS IS A VERY SHALLOW COLD AIRMASS...
ONLY EXTENDING UP TO 3000 FT AGL. ABOVE THIS LAYER WINDS REMAIN WSW
AND TEMPERATURES DO NOT FALL APPRECIABLY FROM CURRENT READINGS. THE
ONLY POTENTIAL FORECAST PROBLEM FOR TODAY CONCERNS SKY COVER.
WESTERLY FLOW ACROSS THE MOUNTAINS HAS RESULTED IN A LARGE AND
FAIRLY THICK CIRRUS CANOPY ACROSS NORTHERN SC INTO VA. ALTHOUGH IT
IS CURRENTLY DIMINISHING...300 MB RH FORECASTS FROM THE GFS AND NAM
DO NOT SHOW GOOD AGREEMENT THROUGH THE REMAINDER OF TODAY.
WILL GO AHEAD AND UPGRADE THE FREEZE WATCH TO A FREEZE WARNING
TONIGHT FOR THE FOUR COASTAL COUNTIES WHICH HAVE NOT YET EXPERIENCED
A WIDESPREAD KILLING FREEZE THIS SEASON. THIS INCLUDES NEW HANOVER-
BRUNSWICK-HORRY-GEORGETOWN COUNTIES. TEMPERATURES TONIGHT WILL BE
SOME OF THE COLDEST OF THE SEASON RANGING FROM THE MID 20S AROUND
LUMBERTON TO THE MID 30S IN GEORGETOWN. ALTHOUGH WINDS NEAR THE
COAST SHOULD REMAIN ABOVE 5 KT TONIGHT...SOME INLAND AREAS COULD GO
CALM AFTER MIDNIGHT. WITH SUCH DRY AIR EXPECTED (DEWPOINTS IN THE
TEENS TO LOW 20S) TEMPERATURES IN AGRICULTURAL AREAS WHERE SOIL TYPE
MAXIMIZES RADIATIONAL COOLING COULD DROP SIGNIFICANTLY LOWER.
THE AIRMASS BEGINS TO QUICKLY MODIFY SATURDAY AS THE LOW-LEVEL FLOW
TURNS MORE ONSHORE. BY SATURDAY NIGHT...THE ONSHORE FLOW BEGINS TO
KINK OFF THE GEORGIA AND LOWER SC COAST AS A WEAK COASTAL TROUGH
DEVELOPS. MOISTURE LIFTED BY THE LOW LEVEL CONVERGENCE WILL BEGIN TO
SPREAD LIGHT SHOWERS INLAND...POTENTIALLY GETTING INTO THE
GEORGETOWN AND KINGSTREE AREAS BY DAYBREAK SUNDAY. DURING THE
DAY SUNDAY MOISTURE WILL SPREAD UP ALONG THE I-95 CORRIDOR AND
POINTS WEST. THE ORIENTATION OF THE LOW-LEVEL RIDGE SHOULD PREVENT
THE MOISTURE FROM BUILDING IN MUCH FARTHER EAST. POPS REMAIN
STRONGLY TAPERED FROM 20S ALONG THE NC COAST TO 50S IN DARLINGTON.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
TEMPERATURES SHOULD REMAIN WELL ABOVE NORMAL THROUGH MID WEEK AS A
BROAD SOUTHERLY FLOW ACROSS THE SOUTHEASTERN U.S. BRINGS MODIFIED
SUBTROPICAL AIR NORTHWARD. THIS FLOW WILL ALSO BE TRANSPORTING
ENOUGH MOISTURE NORTH TO KEEP 20-40% CHANCES OF SHOWERS IN THE
FORECAST THROUGH WEDNESDAY. WEDNESDAY NIGHT A COLD FRONT SHOULD
CROSS THE AREA...ENDING PRECIP CHANCES AND PUSHING TEMPERATURES BACK
TOWARD CLIMATOLOGICAL NORMS.
IT IS WORTH NOTING THAT MODEL PERFORMANCE AND CONSISTENCY IN THE
LONG RANGE HAS BEEN LESS THAN STELLAR RECENTLY...THEREFORE TIMING OF
THE FRONTAL PASSAGE LATE WEDNESDAY IS STILL QUITE UNCERTAIN.
&&
.MARINE...
PLAN TO CONTINUE SCA FOR ALL ZONES THRU ABOUT 10 AM DESPITE CURRENT
OBS FROM 41013 AND 41035 SHOWING VERY MARGINAL SCA EVENT. COLD FRONT
HAS MOVED OFFSHORE AS EXPECTED WITH FLOW BECOMING NORTHWEST. SURFACE
OBS UPSTREAM...WHERE ISOBARS ARE TIGHTLY PACKED...DO SHOW 15 TO 20
KT WINDS WITH GUSTS TO 25 KT. SIMILAR CONDITIONS ARE EXPECTED TO
WORK MOVE SOUTH AS SURFACE HIGH TO THE NORTHWEST BUILDS SOUTH. ONSET
OF STRONGEST WINDS LOOKS TO BE ABOUT 4 HOURS AWAY. DURATION OF EVENT
SHOULD BE SHORT...AROUND 3 HOURS.
HIGH PRESSURE WILL SHIFT OFFSHORE SATURDAY THEN MOVE NORTH SUNDAY AS
NEXT SYSTEM MOVES INTO THE PLAINS. GRADIENT BETWEEN THE RETREATING
HIGH AND APPROACHING COLD FRONT WILL INCREASE WINDS TO NEAR SCA
THRESHOLDS. EXTENDED PERIOD OF STRONG SOUTHERLY FLOW WILL HELP SEAS
BUILD RAPIDLY TO NEAR 8 FT. WAVE GUIDANCE SHOWS ALSO SHOWS THIS
TREND AND BASED ON EVENTS OF THE PAST FEW DAYS SEE NO REASON TO
ARGUE WITH IT. CURRENTLY IS APPEARS AS THOUGH SCA WILL BE NEEDED
LATE SUNDAY OR EARLY MONDAY.
&&
.AVIATION...
COLD FRONT HAS CROSSED HAS MOVED OFFSHORE WITH NORTHWEST FLOW
REPORTED AT ALL SITES. WEAK PRESSURE GRADIENT EXISTS IMMEDIATELY
FOLLOWING THE FRONT BUT FURTHER UPSTREAM THE GRADIENT IS TIGHTER.
SURFACE OBS IN THESE AREAS SHOW NORTHERLY WINDS WITH NUMEROUS GUSTS
AROUND 20 KT. ANTICIPATE GUSTS MOVING INTO FLO WITHIN THE NEXT FEW
HOURS AND CLOSER TO DAYBREAK FOR COASTAL SITES. GRADIENT RELAXES
THIS AFTERNOON WITH NORTH/NORTHEAST FLOW BECOMING LIGHT. SCATTERED
TO BROKEN HIGH CLOUDS WILL REMAIN OVER THE AREA THRU MOST OF THE DAY
BUT WILL BE OPERATIONALLY INSIGNIFICANT.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FOR NEW HANOVER AND PENDER COUNTIES FROM
MIDNIGHT SATURDAY UNTIL 8 AM SATURDAY.
SC...FREEZE WARNING FOR HORRY AND GEORGETOWN COUNTIES FROM MIDNIGHT
SATURDAY UNTIL 8 AM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR SURF CITY TO S SANTEE RIVER UNTIL
10 AM TODAY.
PUBLIC...TRA
MARINE & AVIATION...IIIHazardous weather outlook, Nov 24, 4:30 PM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 430 PM EST THU NOV 24 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-250500- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 430 PM EST THU NOV 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT GUSTY SOUTHWEST WINDS WILL CONTINUE FOR THE NEXT COUPLE OF HOURS...AND DIMINISH SHORTLY AFTER DARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WATCH HAS BEEN ISSUED FOR BRUNSWICK...NEW HANOVER...HORRY AND GEORGETOWN COUNTIES FOR OVERNIGHT FRIDAY INTO SATURDAY MORNING. THE COLDEST AIR OF THE SEASON IS STILL SCHEDULED TO ARRIVE LATE FRIDAY AND OVERNIGHT SATURDAY BEHIND THE LATEST COLD FRONT. MOST... IF NOT ALL AREAS WILL EXPERIENCE AN EXTENDED PERIOD OF FREEZING TEMPERATURES DURING THIS TIME...BRINGING AN END TO THE GROWING SEASON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-250500- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 430 PM EST THU NOV 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS THIS EVENING. WINDS...AND EVENTUALLY SEAS WILL DIMINISH STARTING THIS EVENING AS A COLD FRONT MAKES ITS WAY THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WEATHER CONDITIONS SHOULD IMPROVE FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
Nearby
Freeze Warnings in North Carolina, 2005Freeze Warnings in South Carolina, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.